Alert archive / Michigan / Beach Hazards Statements in 2013

Beach Hazards Statement 10, NWS Gaylord, MI

September 13, 20134 counties in Michigan

NWS Gaylord, MI issued this beach hazards statement at Sep 13, 2013, 3:34 AM EDT for 4 counties in Michigan. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2013, 3:34 AM EDT (07:34 UTC)
Expired
Sep 13, 2013, 5:00 PM EDT
In force
13 hr
Issued by
NWS Gaylord, MI

Counties Benzie County, MI, Grand Traverse County, MI, Leelanau County, MI, Manistee County, MI

The radar

The NCL Michigan radar (KAPX), 104 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WHUS43 KAPX 130734
CFWAPX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
334 AM EDT FRI SEP 13 2013

MIZ020-025-031-131545-
/O.NEW.KAPX.BH.S.0010.130913T0734Z-130913T2100Z/
LEELANAU-BENZIE-MANISTEE-
334 AM EDT FRI SEP 13 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT THROUGH THIS AFTERNOON. 

* HIGH WAVE ACTION AND DANGEROUS SHORELINE CURRENTS EXPECTED.

* LOCATION...BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS 
  TODAY INCLUDE... 

LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN...INCLUDING
GRAND TRAVERSE BAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION TO
FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

&&

$$


WEATHER.GOV/APX
1 follow-up statement
671 
WHUS43 KAPX 130740
CFWAPX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
340 AM EDT FRI SEP 13 2013

MIZ026-132000-
/O.EXA.KAPX.BH.S.0010.000000T0000Z-130913T2100Z/
GRAND TRAVERSE-
340 AM EDT FRI SEP 13 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT THROUGH THIS AFTERNOON. 

* HIGH WAVE ACTION AND DANGEROUS SHORELINE CURRENTS EXPECTED.

* LOCATION...BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS 
  TODAY INCLUDE... 

THE LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN...INCLUDING
GRAND TRAVERSE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

&&

$$

MIZ020-025-031-132000-
/O.CON.KAPX.BH.S.0010.000000T0000Z-130913T2100Z/
LEELANAU-BENZIE-MANISTEE-
340 AM EDT FRI SEP 13 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* HIGH WAVE ACTION AND DANGEROUS SHORELINE CURRENTS EXPECTED.

* LOCATION...BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS 
  TODAY INCLUDE... 

LAKE MICHIGAN BEACHES OF LEELANAU...BENZIE...AND MANISTEE
COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE OF YOUR SWIMMING ABILITY. CHILDREN SHOULD NOT ENTER THE
WATER UNSUPERVISED AND WITHOUT A CERTIFIED FLOTATION DEVICE.
CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PAY ATTENTION
TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD
STATIONS.

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE.

A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO
SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT
SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM...
MAKING IT DIFFICULT TO RETURN TO SHORE.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

&&

$$

WEATHER.GOV/APX

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 13, 3:22 AM EDT, 12 minutes earlier.

Area forecast discussion, Sep 13, 3:22 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
322 AM EDT FRI SEP 13 2013

.SYNOPSIS...
ISSUED AT 312 AM EDT FRI SEP 13 2013

COOL CANADIAN HIGH PRESSURE OVER THE WESTERN LAKES TODAY WILL DRIFT
OVERHEAD TONIGHT...BEFORE SHIFTING OFF TO THE EAST AHEAD OF AN
APPROACHING COLD FRONT BY SUNDAY. THIS SET UP WILL CONTINUE TO GIVE
NORTHERN MICHIGAN VERY FALL-LIKE WEATHER AS WE WRAP UP THE WORK WEEK
TODAY...WITH THE POTENTIAL FOR SOME QUITE COLD TEMPERATURES ARRIVING
TONIGHT WITH CLEAR SKIES IN PLACE. THAT APPROACHING COLD FRONT WILL
BRING A ROUND OF SHOWERS FOR THE DAY ON SUNDAY...BEFORE COOLER BUT
DRIER CONDITIONS MAKE ANOTHER VISIT EARLY NEXT WEEK.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 312 AM EDT FRI SEP 13 2013

CURRENTLY...MOSTLY CLOUDY SKIES ACROSS NRN MICHIGAN WITHIN
RELATIVELY MOIST AND INCREASING LOW LEVEL COLD POOL VIA GUSTY
NORTHERLY WINDS....TRAPPED UNDERNEATH A STRENGTHENING INVERSION.
THIS IS A QUITE COMMON SETUP...AND HAS ALSO BROUGHT ABOUT QUITE
THE FALL FEEL ACROSS THE REGION. OVERLAKE INSTABILITY AND SLUG OF
BETTER LOW LEVEL MOISTURE (AND SOME BRIEF MID LEVEL ENHANCEMENT)
HAS ALLOWED SOME RATHER RESPECTABLE LAKE EFFECT RAIN SHOWERS TO
JOIN IN ON THE FUN...PRIMARILY OVER FAR NE LOWER AND FAR NW
LOWER...WITHIN THE NORTH FLOW REGIMES. A SLUG OF DRIER AIR WAS
DEFINITELY NOTED SINKING IN ACROSS EASTERN LAKE SUPERIOR...WITH A
DEFINITE ABILITY TO BE DRY ENOUGH TO EAT AWAY AT NOT ONLY WHAT
PRECIP IS LEFT IN EASTERN UPPER...BUT TO ACTUALLY CLEAR THE SKIES
OUT...DESPITE NO CHANGE IN FETCH LENGTH. BEHIND THE SLUG OF DRY
AIR...THERE WAS ANOTHER BAND OF LOW LEVEL MOISTURE THAT WAS
SHOWING SIGNS OF THINNING.

TODAY AND TONIGHT...A DEEP NORTHERLY WIND FLOW HOLDS THROUGH THE
DAY/EARLY EVENING WITH COLD LOW LEVEL TEMPERATURES PERSISTING
ALONG WITH THE OVERLAKE INSTABILITY. STRONG SUBSIDENCE ALSO
CONTINUES THROUGH THE DAY BEHIND A DEPARTING UPPER TROUGH AXIS.
THIS SET UP TYPICALLY RESULTS IN LOW LEVEL CLOUDS/STRATO CU BEING
MUCH MORE STUBBORN TO ERODE/EXIT THAN MODELS SUGGEST. WHILE THIS
IS USUALLY THE BEST COURSE OF ACTION...CAN'T HELP BUT NOTICE THAT
SLUG OF DRY AIR WORKING DOWN OVER NRN MICHIGAN 13-17Z...AND THE
LATEST DATA SUGGESTION THAT THE SECONDARY BAND OF MOISTURE WILL
THIN OUT/WANE THROUGH THE DAY. SEEING THIS DRY AIR TOTALLY
OVERCOME THE LAKE CLOUD GENERATION ACROSS EASTERN UPPER SEEMS TO
BE A TELL-TALE SIGN THAT LESS CLOUD MAY BE THE WAY TO GO TODAY. DO
NOT THINK THINGS WILL BE GOING CLEAR...BUT DO BELIEVE THAT LAKE
EFFECT RAIN SHOWERS WILL NOT LAST LONG AT ALL...MAYBE SOME VERY
LIGHT STUFF GOING THROUGH SHORTLY AFTER DAYBREAK. ALSO...PRESENCE
OF DEEPENING INVERSION WILL PROBABLY STILL BE ABLE TO HOLD SOME
MOISTURE/DIURNALLY DRIVEN FLAT CU IN THROUGH A GOOD DEAL OF THE
AFTERNOON...BEFORE LOSS OF SUNDOWN BRINGS CLEAR SKIES FOR THE
NIGHT. THAT SAID...PRESENCE OF THAT DRY SLUG OF AIR LEANS ME TO GO
MORE SUN THAN CLOUDS FOR THE LATE MORNING/AFTERNOON. NOT GONNA
HELP THE TEMPERATURES ALL THAT MUCH...AS THE AIR MASS IS STILL
COLD. HIGHS WILL BE IN THE MID 50S TO MAYBE SOME VERY LOW 60S.

HEADLINE DECISIONS FOR TONIGHT...FOCUS ON THE LONG TALKED ABOUT
FROST/FREEZE POTENTIAL. WHILE TRENDS DO POINT TOWARD MORE CLEARING
THAN CLOUDS FOR THE DAY...BL MOISTURE ALSO LIKELY TO MIX OUT
BETTER THAN ONE WOULD EXPECT IN THIS TYPE OF SET UP. THE CLEAR
SKIES FOR TONIGHT ALONG WITH LIGHT/CALM WINDS FROM HIGH PRESSURE
SETTLING IN OVERHEAD WILL ALSO LEAD TO EXCELLENT RADIATIONAL
COOLING CONDITIONS. ALL POINTING TOWARD A REALLY GOOD FROST AND
FREEZE FOR SOME OF THE LOWEST LYING AREAS/VALLEYS. LOOKING AT SOME
STATISTICAL DATA...FOR SEVERAL OF THE COLDEST LOCALES IN NIGHTS
LIKE THIS...A ROUGH AVERAGE OF ONLY 4-6 DAYS AROUND THIS TIME OF
YEAR SEE TEMPERATURES SINKING TO BELOW 31 DEGREES. SO ALTHOUGH
THERE WILL BE LOW LYING AREAS THAT SEE A HARD FREEZE...THE MORE
PREDOMINANT CASE WILL BE FOR FROST. HAVE ISSUED A FROST ADVISORY
FOR THE ENTIRE AREA. REFINEMENTS CAN BE MADE BY THE DAY CREW AFTER
ASSESSING MIXING/CLOUD SCENARIO INTO THE AFTERNOON. LOWS RIGHT NOW
WILL BE HAVE A HUGE RANGE...BUT MAINLY IN THE UPPER 20S TO LOWER
HALF OF THE 30S. SOME COASTAL LOCALES WILL HANG IN THE UPPER
30S...BUT EVEN LAND BREEZES WILL MAKE THESE PLACES COLD.

&&

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 312 AM EDT FRI SEP 13 2013

NOT A WHOLE LOT TO TALK ABOUT AS WE HEAD THROUGH THE WEEKEND AND
MUCH OF NEXT WEEK...AND THAT'S NOT NECESSARILY A BAD THING THIS TIME
OF YEAR. THE OVERALL WEATHER PATTERN LOOKS RATHER TAME...WITH A
BRIEF INTERRUPTION OF SOME POTENTIALLY MORE ACTIVE CONDITIONS SUNDAY
AS A COLD FRONT APPROACHES. OTHERWISE...SORT OF THE CLASSIC "RINSE
AND REPEAT" PATTERN IS FORESEEN INTO EARLY NEXT WEEK...WITH INITIAL
DEEPER UPPER TROUGHING CURRENTLY IN PLACE ACROSS THE GREAT LAKES
EXITING STAGE RIGHT BRIEFLY INTO SATURDAY...BUT WITH RENEWED UPPER
TROUGHING EXPECTED TO TAKE ITS PLACE EARLY NEXT WEEK. HOWEVER...FOR
THOSE OF YOU NOT YET READY TO GO FULL BORE INTO FALL (AND LET'S FACE
IT - SEPTEMBER IS TYPICALLY A WARMISH BUT BEAUTIFUL MONTH AROUND
THESE PARTS)...SOME GOOD NEWS AWAITS LATER NEXT WEEK WITH INCREASING
HINTS THAT SOME MORE LATE SUMMER WARMTH MAY ARRIVE AS WE HEAD TOWARD
THE AUTUMNAL EQUINOX NEXT SUNDAY.

IN THE MEANTIME...NOT MUCH TO TALK ABOUT FOR SATURDAY/SATURDAY NIGHT
AS A RATHER ELONGATED AXIS OF HIGH PRESSURE OVERHEAD SATURDAY
MORNING WORKS TOWARD THE MID ATLANTIC STATES...AS BRIEF SHORTWAVE
RIDGING BUILDS ACROSS THE NORTHERN LAKES. THAT WILL BE OCCURRING IN
ADVANCE OF ANOTHER AXIS OF HEIGHT FALLS WORKING INTO THE UPPER
MIDWEST...WITH A COLD FRONT TRAILING NOT FAR BEHIND...PROGGED TO
MAKE A RUN AT EASTERN UPPER BY SUNDAY MORNING. SETUP LOOKS PRIME FOR
A GOOD DEAL OF SUNSHINE AND SOME WARMER TEMPS SATURDAY WITH A VERY
DRY SUB-500MB AIRMASS AND PLENTIFUL SUBSIDENCE IN PLACE.
HOWEVER...NOT MUCH TIME FOR ANY SIGNIFICANT WARMTH TO WORK THIS FAR
NORTH...SO READINGS RANGING THROUGH THE UPPER HALF OF THE 60S TO
MAYBE LOWER 70S SHOULD JUST ABOUT DO IT...AS SOME HIGH CLOUDS
INCREASE WITH TIME.

NARROW CORRIDOR OF MOISTURE AND A DECENT AXIS OF HEIGHT FALLS/UPPER
SUPPORT STILL LOOK TO ARRIVE FROM NORTH TO SOUTH VERY LATE SATURDAY
NIGHT BUT ESPECIALLY INTO SUNDAY AS THE COLD FRONT ARRIVES. SHOULD
SEE A ROUND OF SHOWERS ALSO MAKE AN APPEARANCE...AND WITH A GOOD
SIGNAL FROM ALL AVAILABLE GUIDANCE THE PAST FEW DAYS...WILL GO AHEAD
AND BUMP POPS TO LIKELY AT THIS POINT. THUNDER THREAT IS JUST ABOUT
ZERO WITH PALTRY LAPSE RATES AND ALL THE GOOD INSTABILITY DOWN INTO
THE CENTRAL PLAINS/MID MISS VALLEY. HIGH TEMPS ON SUNDAY ARE TRICKY
AS FRONTAL TIMING AROUND MIDDAY AND EXPECTED CLOUDS WILL PROBABLY
CAP READINGS ONLY IN THE LOW 60S NORTHERN HALF OF THE CWA...MAYBE
AGAIN PUSHING 70 SOUTHEAST COUNTIES FOR A TIME.

ANOTHER ROUND OF COOLER AIR IS SET TO ARRIVE LATER SUNDAY INTO
MONDAY AS UPPER TROUGHING AGAIN ARRIVES. AIRMASS AT THIS JUNCTURE
DOESN'T LOOK QUITE AS COLD AS THE CURRENT ONE...BUT IT WILL BE MUCH
DRIER PER AVAILABLE PROGS...SUGGESTING A PERIOD OF SUNNY BUT BELOW
NORMAL CONDITIONS TO START THE WORK WEEK. SHOULD BE A COUPLE MORE
CHILLY MORNING...WITH PERHAPS ANOTHER FROST/FREEZE CONCERN BOTH
SUNDAY AND MONDAY NIGHTS. THAT THREAT SHOULD BE MOST PRONOUNCED
MONDAY NIGHT AS SPRAWLING CANADIAN HIGH PRESSURE AGAIN BUILDS
OVERHEAD...WHILE A BETTER PRESSURE GRADIENT SUNDAY NIGHT MAY KEEP
THINGS FROM BEING COMPLETELY DECOUPLED.

AFTER THAT...LOOKS LIKE A SLOW WARMUP INTO MID AND LATE WEEK AS
TROUGHING GRADUALLY DEVELOPS BACK THROUGH THE WESTERN STATES...
SENDING HEIGHTS SLOWLY RISING DOWNSTREAM ACROSS THE GREAT LAKES.
INITIAL PUSH OF BETTER THERMAL AND MOISTURE ADVECTION MAY SET OFF
ANOTHER ROUND OF SHOWERS SOMETIME WEDNESDAY OR WEDNESDAY NIGHT
(TIMING STILL A BIT IN QUESTION)...AND BETTER CLOUD COVER WILL ALSO
PROBABLY KEEP HIGHS COOLER THAN THEY OTHERWISE COULD BE. HOWEVER...
THE POTENTIAL FOR A SNEAKY WARM DAY IS THERE TOWARD NEXT THURSDAY
AND/OR FRIDAY...OUT AHEAD OF YET ANOTHER COLD FRONT PROGGED TO BE
MAKING ITS APPROACH...THOUGH TO BE HONEST...CONFIDENCE THAT FAR OUT
IS ANYTHING BUT HIGH. WHAT IS A LITTLE BETTER CONFIDENCE IS
CONTINUED CHANCES FOR SHOWERS AND EVENTUALLY SOME THUNDERSTORMS OUT
AHEAD OF THAT FEATURE...WITH LOW CHANCE POPS SEEMINGLY THE WAY TO GO
TO WRAP UP THE FORECAST PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 1056 PM EDT THU SEP 12 2013

OVERALL VFR BKN-OVC CLOUD COVER OUT THERE THIS EVENING. BKN-OVC
SKIES WILL PERSIST AT THE TERMINAL SITES OVERNIGHT...WITH CIGS
LOWERING TO MVFR AT TIMES. ON FRIDAY...DRIER AIR SPREADS INTO THE
REGION THROUGH THE DAY AND WILL ULTIMATELY THIN OUT CLOUD COVER
THROUGH THE DAY. MAINLY VFR CONDITIONS ANTICIPATED. CLEARING SKIES
FRIDAY EVENING.

WINDS: GUSTIER NORTHERLY WINDS WILL CONTINUE THROUGH MUCH OF THE
NIGHT THROUGH FRIDAY MORNING WITH GUSTS OF 15 TO 20 KNOTS COMMON.
WINDS DIMINISH SOMEWHAT FRIDAY AFTERNOON...BEFORE GOING CALM
FRIDAY NIGHT.

&&

.MARINE...
ISSUED AT 312 AM EDT FRI SEP 13 2013

ADVISORIES STILL IN PLACE WILL STAY AS IS. WINDS/WAVES HAVE
SUBSIDED BELOW CRITERIA IN WHITEFISH BAY...WHILE CONTINUING OVER
MUCH OF THE LAKE MICHIGAN/HURON NEARSHORES. THE PRESSURE GRADIENT
LOOSENS ACROSS LAKE MICHIGAN BEFORE HURON...AS HIGH PRESSURE SINKS
IN FROM THE WEST. THIS HIGH SHIFTS EAST OF THE LAKES LATE TONIGHT
AND INTO SATURDAY WITH A RETURN FLOW IN STILL UNSTABLE OVERLAKE
CONDITIONS. THEN...ANOTHER COLD FRONT WILL CROSS THE
LAKES...SUNDAY MORNING...WITH SW/WSW WINDS AHEAD OF IT...POSSIBLY
REACHING ADVISORY LEVELS AGAIN. HIGH PRESSURE THEN REBUILDS BACK
INTO THE LAKES SUNDAY NIGHT INTO MONDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 8 AM EDT SATURDAY FOR MIZ008-015>036-
     041-042.
LH...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LHZ347>349.
LM...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR LMZ323-342-344>346.
LS...NONE.

&&

SYNOPSIS...DL
SHORT TERM...SD
LONG TERM...DL
AVIATION...BA
MARINE...SD
Hazardous weather outlook, Sep 13, 3:22 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
322 AM EDT FRI SEP 13 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
141030-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
322 AM EDT FRI SEP 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

COLD AIR AND THE EXPECTATION FOR CLEAR SKIES TONIGHT...WILL BRING
ABOUT WIDESPREAD AREAS OF FROST. SOME LOCALIZED FREEZING
TEMPERATURES ARE EXPECTED IN THE LOWEST LYING AREAS ACROSS
NORTHERN MICHIGAN. SEE LATEST FROST ADVISORY FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROST IS AGAIN POSSIBLE ACROSS MUCH OF NORTHERN MICHIGAN MONDAY
NIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD.

SMD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 3:23 AM EDTFrost AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more29 hr
Sep 13, 3:35 PM EDTFreeze WarningAPXCheboygan, Crawford, Kalkaska, Missaukee, Montmorency, Ogemaw and 4 more16 hr

Nearby

Beach Hazards Statements in Michigan, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.